Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SoulReaver

Retin-A Micro----Should I add something to my regimen?

Recommended Posts

So I've been using retin-a micro .04% since mid January now, so for about 6 months. I've been washing my face in the morning with cetaphil and night, and applying the retin-a micro at night. I apply sunscreen lotion in the morning as well. I used minocycline for the 1st and 3rd months (ran out of prescription in the 2nd month).

While my acne has cleared up (it was extremely severe), in terms of comparisons with other people, it still looks severe due to this pigmentation/small bumps that have been there for literally 3 months and not changed at all (though at one spot it did change black twice and then went back to red).

Should I add some sort of cream (BP or SA) in the morning? I really want to get rid of these bumps (they feel more like scabs than anything).

Thanks for any help!

Link to comment
Share on other sites

I've been on Retin-A Micro 0.1% for about a year and a half now. I was prescribed a topical antibiotic (Clindamycin in lotion) with it, to be applied in the mornings, which you could try to get a prescription for. I think it was helpful in reducing the severity of the initial breakout and keeps the occasional bumps I get to a minimum. If your skin tolerates the 0.04% RAM well, then upping the dosage 0.1% could also be helpful for getting those remaining bumps to fade faster.

From about months 1-7 I believe I did have the kind of bumps you are talking about. (They were fairly small, solid, not clearly visible as bumps though they were darker in color than the rest of my skin, but I could feel them, and they were scattered on my cheeks.) I don't think any of the other products I used on top of the RAM (I took minocycline pills briefly as well and occasionally attempted other over the counter topicals) actually helped me get rid of those faster. They gradually started fading around month 3 or 4, but didn't completely fade until maybe 8-9 months in.

Link to comment
Share on other sites

Hmmm, well the occasional breakouts don't annoy me too much. I just really need to get rid of those marks. They do sound like what you are talking about. Do I just request from the doctor to receive .1% instead of .04?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×